Tennessee, 2005

Damaging Winds in Tennessee, September 25, 2005

September 25, 2005 · NWS OHX · 5 events in 3 counties and zones

5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 25, 2:40 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 25, 2:40 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT SUN SEP 25 2005

.DISCUSSION...
REMNANTS OF RITA NOW A TROPICAL DEPRESSION CENTERED OVER NORTHWEST
ARKANSAS CONTINUES TO MOVE TO THE NORTHEAST AROUND 20 MPH. RAIN BANDS
FROM THIS SYSTEM WERE LOCATED OVER THE WESTERN COUNTIES OF THE MID
STATE ARE WERE SLIDING SLOWLY TO THE EAST. THIS LOW PRESSURE SYSTEM
WILL START TO MOVE MORE RAPIDLY TO THE NORTHEAST AS IT GET CAUGHT
UP IN A UPPER LEVEL TROUGH. BY MONDAY MORNING THE LOW WILL BE
CENTERED NEAR MICHIGAN. PRECIPITATION WILL START TO MOVE OUT OF THE
MID STATE MONDAY MORNING IN THE WESTERN COUNTIES AND LEAVE THE
EASTERN COUNTIES BY MONDAY EVENING.

ANOTHER SYSTEM CURRENTLY LOCATED NEAR THE ROOKIES WILL ADVANCE
RAPIDLY EASTWARD AND WILL PASS THROUGH THE MID STATE SOME TIME
TUESDAY.  THE NORTHERLY WINDS BEHIND THIS SYSTEM WILL BRING DRYER
AIR AND MORE FALL LIKE WEATHER INTO THE MID STATE.  LOW TEMPERATURES
TUESDAY NIGHT WILL DROP INTO THE 50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  83  62  82 /  90  50  20  10
CLARKSVILLE  70  82  60  79 /  80  50  10  10
CROSSVILLE   67  78  60  80 /  90  60  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

&&

31
Hazardous weather outlook, Sep 25, 4:30 AM CST, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN SEP 25 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...MAINLY ACROSS THE WEST HALF OF MIDDLE TENNESSEE.
REMNANTS OF RITA ARE FORECAST TO TURN NORTHEASTWARD ACROSS ARKANSAS
TODAY AND MOVE TO THE MISSOURI BOOTHEEL BY LATE SUNDAY NIGHT...AS IT
BECOMES UNDER THE INFLUENCE OF THE WESTERLIES. STRONG LOW LEVEL WIND
SHEAR PROFILES WILL PERSIST ALONG THE LOW LEVEL JET AXIS...ACROSS
WEST HALF OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT.
CONVECTIVE RAINBANDS...ASSOCIATED WITH THE REMNANTS OF RITA WILL MOVE
INTO THE MID STATE DURING THE DAY. SATELLITE IMAGERY CONTINUES TO
SHOW THE SYSTEM ENTRAINING DRY AIR. THIS MAY INCREASE THE CHANCE OF
HEATING...AND DESTABILIZATION BETWEEN CONVECTIVE BANDS DURING THE
AFTERNOON AND EVENING...IN MIDDLE TENNESSEE...WHEN THE GREATEST
CHANCE FOR SEVERE STORMS AND POSSIBLE TORNADOES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY TODAY AND TONIGHT.

BOYD

In the hours before

Special weather statement, Sep 25, 3:00 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SUN SEP 25 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-260000-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
400 PM CDT SUN SEP 25 2005

REMNANTS OF TROPICAL DEPRESSION RITA WILL BE CROSSING MIDDLE
TENNESSEE LATE THIS AFTERNOON. STRONG GUSTY WINDS...POSSIBLY
AS HIGH AS 40 MPH...WILL OCCUR OVER NUMEROUS LOCATIONS OF THE MID
STATE. A LARGE BAND OF RAINFALL WILL CONTINUE MOVING ACROSS THE MID
STATE. WITH THE GUSTY WINDS AND SOILS BECOMING MOIST SOME SMALL
TREES AND LIMBS COULD FALL OR BREAK. A FEW SMALL TORNADOES MAY ALSO
OCCUR. A TORNADO WATCH WILL REMAIN IN EFFECT THROUGH 700 PM FOR MUCH
OF THE MID STATE.

19

The radar

The Nashville radar (KOHX), 83 km away, was scanning. The volume nearest the first event began at 01:08 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
September 25, 7:06 PM CST
Where
Lawrence County, 1 mi S of Liberty Grove
Measured
70 kt (81 mph) estimated gust
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
35.617, -87.050

3 large shallow rooted oak trees were uprooted at 111 Peppertown Rd.

Thunderstorm Wind, Lawrence

When
September 25, 7:06 PM CST
Where
Lawrence County, 2 mi S of Liberty Grove
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
35.217, -87.017

A home located at Rebecca and Peppertown Road lost its porch. Also, a nearby storage trailer was blown over and swept into a nearby pond.

Thunderstorm Wind, Lawrence

When
September 25, 7:26 PM CST to 7:28 PM CST
Where
Lawrence County, 2 mi WSW of Lawrenceburg Arpt
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
NWS STORM SURVEY
Coordinates
35.000, -87.383

Winds gusting about 70 mph struck in the vicinity of the Lwrenceburg Municipal Airport. An old storage building, made out of cinder block with a metal roof, lost part of its roof near the intersection of Norton Road and Lone Star Rd. A tree was down on 180 Hillview Road and also on Gimlet Road.

Thunderstorm Wind, Giles

When
September 25, 7:50 PM CST to 7:55 PM CST
Where
Giles County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.017, -87.383

EMA Director said that a tree was down on a power line on Gunter Ridge Rd. TDOT reported several trees were down around the county as well.

Thunderstorm Wind, Maury

When
September 25, 8:05 PM CST
Where
Maury County, Columbia
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.217, -87.283

A tree was blown down in Columbia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474907, 5474908, 5474824, 5474910, 5474909.